# SDR 99ZZZX942

- Difficulty date: December 4, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1854V
- Make and model: Cessna 172M
- Aircraft serial: 17263771
- Engine: Lyc O320E2D
- System (JASC): 2430 · DC Generating System
- Part: Filter
- Condition: Shorted
- Location: Alternator
- Component: Ford
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, THE CONDENSER BROKE OFF THE BACK OF THE ALTERNATOR AND SHORTED OUT BETWEEN POWER (A+) AND THE FIELD WIRE (F).  THIS CAUSED THE ALTERNATOR TO GO TO FULL OUTPUT.  THE PILOT THEN SHUT OFF THE MASTER WHICH SUBMITTER BELIEVED ALLOWED THE ALTERNATOR TO PRODUCE UNREGULATED HIGH VOLTAGE WHICH DAMAGED ELECTRICAL AND AVIONICS COMPONENTS.  TERMINAL BOOTS, MS 29171-15, MAY HAVE HELPED PREVENT THIS FROM HAPPENING.
